Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 451, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 23, 2000, 8:45 PM CDT for Scott County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 23, 2000, 8:45 PM CDT (01:45 UTC)
- Expired
- Sep 23, 2000, 9:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Scott County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 240146 SVRLIT ARC127-240215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 845 PM CDT SAT SEP 23 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN WESTERN ARKANSAS * UNTIL 915 PM CDT * AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL SCOTT COUNTY...OR ABOUT 7 MILES EAST OF WALDRON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UNION HILL AROUND 850 PM BLUE BALL AROUND 855 PM THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL REXLAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3497 9405 3479 9402 3481 9371 3501 9368 (49)
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:30 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Sep 23, 2:30 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT SAT SEP 23 2000 HEATING THIS AFTERNOON WILL TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS IN JUICY...UNSTABLE AIR AWAITING LIFT. THESE STORMS WILL GO INTO THE TONIGHT PERIOD OF THE FORECAST ALTHOUGH UPPER LEVEL DYNAMICS WILL NOT BE AS STRONG AS EXPECTED FOR SUNDAY NIGHT INTO MONDAY MORNING. SURFACE FRONT WILL HANG BACK UNTIL UPPER LEVEL FLOW BEGINS PUSHING IN EARNEST AHEAD OF STRONG UPPER LOW AND VORTICITY CENTER. IN ESSENCE...IT WILL BE WET ON AND OFF TONIGHT AND SUNDAY... THEN IT WILL BE A MORE WIDESPREAD RAIN BEHIND THE FRONT SUNDAY NIGHT AND EARLY MONDAY. EVEN WITH DRIER AIR MOVING INTO THE STATE AFTER 12Z MONDAY...THERE WILL BE ENOUGH MOISTURE AND CYCLONIC CURVATURE TO ISOBARS THAT WRAP-AROUND RAIN WILL CONTINUE OVER NORTHEAST ARKANSAS. THE EXTENDED PERIOD LOOKS LIKE IT WILL BE UNSEASONABLY COOL WEATHER VERY EARLY THIS FALL WITH HIGHS IN THE 70S AND LOWS IN THE 40S. LOWS TONIGHT EXPECTED IN THE 60S AND 70S. HIGHS SUNDAY TO VARY WIDELY FROM THE UPPER 60S NORTHWEST TO LOWER 80S SOUTH. LOWS SUNDAY NIGHT DROPPING INTO THE 50S AND 60S FOR THE MOST PART. HIGHS MONDAY C_OOLING INTO THE 60S AND 70S. 32 .LIT...NONE.
In the hours before
Special weather statement, Sep 23, 2:51 PM CDT, 5 hours 54 minutes before
ARZ003-004-012-013-021>023-030-031-037>043-052>054-240300- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 251 PM CDT SAT SEP 23 2000 ...SLIGHT RISK OF SEVERE WEATHER THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ABOUT THE WESTERN HALF OF ARKANSAS THIS EVENING. A STRONG CANADIAN COLD FRONT CONTINUES TO MOVE SLOWLY TOWARD ARKANSAS THIS AFTERNOON. THE FRONT WILL ENTER THE NORTHWESTERN PARTS OF THE STATE TONIGHT. AN ABUNDANCE OF WARM...MOIST AND UNSTABLE AIR IS IN PLACE AHEAD OF THIS FRONT. AS THE FRONT PUSHES CLOSER TO THE STATE THIS EVENING...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE WESTERN HALF OF ARKANSAS. THE MAIN THREATS WITH THE STORMS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE NECESSARY IN MUCH OF ARKANSAS THIS EVENING. " 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 65 min |
| Sep 23, 7:39 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 66 min |
| Sep 24, 12:04 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.